Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 248, NWS Nashville, TN

June 2, 1998Coffee County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 2, 1998, 3:22 AM CDT for Coffee County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 1998, 3:22 AM CDT (08:22 UTC)
Expired
Jun 2, 1998, 3:55 AM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Coffee County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1998-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1998-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-459 J/kg
Mixed-layer LCL
1888 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 020822 RRA
SVRBNA
TNC031-020855-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
322 AM CDT TUE JUN 2 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COFFEE COUNTY IN MIDDLE TENNESSEE

* UNTIL 355 AM CDT

* AT 322 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF WOODBURY OR IN THE
  VICINITY OF GOSSBURG MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORM WILL BE NEAR...
  HOODOO AT 324 AM CDT
  NOAH  AT 324 AM CDT
  POCAHONTAS AT 330 AM CDT
  SHADY GROVE AT 340 AM CDT
  SUMMITVILLE AT 340 AM CDT

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS!

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:15 PM CDT, 8 hours 7 minutes earlier.

Area forecast discussion, Jun 1, 7:15 PM CDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT MON JUN 1 1998

CURNT ZFP SHAPING UP WELL ATTM. RECOMMEND PUTTING POPS OFF TIL AFT
MIDNIGHT FOR NRN MID TN ZNS AS CLDS AND PCPN STILL A LONG WAY OFF.
NO OTHER CHANGES RECOMMENDED.

08

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:57 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys33 min
Jun 2, 1:16 AM CDTSevere Thunderstorm WarningOHXDickson49 min
Jun 2, 1:41 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson64 min
Jun 2, 2:12 AM CDTSevere Thunderstorm WarningOHXWilson33 min
Jun 2, 2:18 AM CDTSevere Thunderstorm WarningOHXWilliamson47 min
Jun 2, 2:25 AM CDTSevere Thunderstorm WarningOHXRutherford50 min
Jun 2, 3:00 AM CDTSevere Thunderstorm WarningOHXCannon50 min
Jun 2, 3:04 AM CDTTornado WarningOHXCannon, Rutherford51 min
Jun 2, 3:42 AM CDTTornado WarningOHXCoffee33 min
Jun 2, 3:45 AM CDTSevere Thunderstorm WarningOHXGrundy, Warren50 min
Jun 2, 3:57 AM CDTSevere Thunderstorm WarningOHXCannon, Warren48 min
Jun 2, 4:20 AM CDTTornado WarningOHXWarren35 min
Jun 2, 4:32 AM CDTTornado WarningOHXGrundy33 min
Jun 2, 4:41 AM CDTSevere Thunderstorm WarningOHXSequatchie34 min
Jun 2, 4:44 AM CDTSevere Thunderstorm WarningOHXBledsoe31 min
Jun 2, 4:53 AM CDTTornado WarningOHXSequatchie32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.